MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) PROWLER SELECT LPES; CATHETER, CONTINOUS FLUSH

CODMAN AND SHURTLEFF, INC (MEXICO) PROWLER SELECT LPES; CATHETER, CONTINOUS FLUSH
Catalog Number 606S155X
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant med products: orbit galaxy tdl complex frame 7 x 25 coil.(b)(6).This is one of 2 products involved with the reported complaint and the associated manufacturer report numbers are 1226348-2018-00606, and 1226348-2018-00607.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting the middle cerebral artery (mca) bifurcation aneurysm in a (b)(6) male patient who was admitted with subarachnoid hemorrhage (sah), the orbit galaxy tdl complex frame 7 x 25 coil (640cr0725 / 17502571) became stuck in the prowler select lpes microcatheter (606s155x / 17734583).It was reported that the coil encountered a lot of resistance during the attempt to advance it in the microcatheter; it was impeded in the microcatheter and it had to be removed.The delivery wire became broken while the coil was still inside the microcatheter.As a result, both the coil and the microcatheter were removed and as a result, the cerebral target position of the microcatheter was lost.It was confirmed that continuous flush had been maintained through the microcatheter.The event did not result in any interruption of blood flow.The reported event did not result in any patient injury or complication; the procedural delay was approximately 10 minutes.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting the middle cerebral artery (mca) bifurcation aneurysm in a 45-year old male patient who was admitted with subarachnoid hemorrhage (sah), the orbit galaxy tdl complex frame 7 x 25 coil (catalog #: 640cr0725 / lot #: 17502571) became stuck in the prowler select lpes microcatheter (catalog #: 606s155x / lot #: 17734583).It was reported that the coil encountered a lot of resistance during the attempt to advance it in the microcatheter; it was impeded in the microcatheter and it had to be removed.The delivery wire became broken while the coil was still inside the microcatheter.As a result, both the coil and the microcatheter were removed and as a result, the cerebral target position of the microcatheter was lost.It was confirmed that continuous flush had been maintained through the microcatheter.The event did not result in any interruption of blood flow.The reported event did not result in any patient injury or complication; the procedural delay was approximately 10 minutes.A non-sterile prowler select lpes microcatheter was received contained in a pouch.The returned device was visually inspected and several kinks were observed on the device.No other damages were noted.The inner diameter (id) of the microcatheter was measured and found to be within specification.Hub id = 0.0170¿; specification: 0.0165" minimum.Distal id 0.0170¿; specification: 0.0165" minimum.A review of the manufacturing documentation associated with this lot 17734583 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The microcatheter was flushed using a lab sample syringe.A lab sample.014¿ guidewire was introduced into the hub of the returned microcatheter.The guidewire was able to advance through the microcatheter and advanced to the distal tip without any difficulty even through the kinked sections.The reported issue was not confirmed during the functional test.Procedural factors and handling process may have contributed to the reported complaint.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
PROWLER SELECT LPES
Common Device Name
CATHETER, CONTINOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key7611118
Report Number1226348-2018-00607
Device Sequence Number1898136
Product Code KRA
UDI-Device Identifier10886704028802
UDI-Public10886704028802
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number606S155X
Device Lot Number17734583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2018
Initial Date Received by Manufacturer 05/27/2018
Supplement Date Received by Manufacturer05/27/2018
Initial Report FDA Received Date06/18/2018
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR